Increased urinary phosphate excretion in pseudohypoparathyroidism type II with long-term treatment with phosphodiesterase inhibitor

T. Mano, K. Uchimura, R. Hayashi, T. Kobahashi, K. Fujiwara, M. Makino, H. Kakizawa, M. Nagata, A. Nakai, M. Wada, Akio Nagasaka, M. Itoh

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)

Abstract

A 58-year-old woman was diagnosed to have pseudohypoparathyroidism (PHP)type II because of the absence of an increase of urinary phosphate secretion, despite a marked increase in urinary cAMP excretion on the Ellsworth-Howard test. We treated the patient with a cyclic-nucleotide phosphodiesterase inhibitor, theophylline, resulting in increased urinary phosphate and cAMP excretions. Dibutyl cAMP administration induced the increase in the urinary phosphate excretion. In this case, the unresponsiveness of the urinary phosphate secretion to cAMP was recovered by a high dose of cAMP or long-term administration of a phosphodiesterase inhibitor. These data imply that cAMP responsiveness to renal tubular phosphate reabsorption should be more strictly elucidated in the patient with PHP type II.

Original languageEnglish
Pages (from-to)602-605
Number of pages4
JournalHormone and Metabolic Research
Volume31
Issue number11
DOIs
Publication statusPublished - 1999

All Science Journal Classification (ASJC) codes

  • Endocrinology, Diabetes and Metabolism
  • Biochemistry
  • Endocrinology
  • Clinical Biochemistry
  • Biochemistry, medical

Fingerprint Dive into the research topics of 'Increased urinary phosphate excretion in pseudohypoparathyroidism type II with long-term treatment with phosphodiesterase inhibitor'. Together they form a unique fingerprint.

Cite this